Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 511, NWS Albuquerque, NM

October 15, 2025Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 15, 2025, 12:57 AM MDT for Torrance County, New Mexico. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2025, 12:57 AM MDT (06:57 UTC)
Expired
Oct 15, 2025, 1:06 AM MDT
In force
9 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Torrance County, NM

The radar

The Albuquerque radar (KABX), 101 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2025-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2025-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

866 
WUUS55 KABQ 150657
SVRABQ
NMC057-150745-
/O.NEW.KABQ.SV.W.0511.251015T0657Z-251015T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
1257 AM MDT Wed Oct 15 2025

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Central Torrance County in central New Mexico...

* Until 145 AM MDT.

* At 1257 AM MDT, a severe thunderstorm was located near Willard, or 
  14 miles south of Estancia, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Estancia and Willard.

This includes the following highways...
	Highway 285 between Mile Markers 231 and 232.
	Highway 60 between Mile Markers 209 and 241.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Accumulations of small hail on roads can create very slick and 
hazardous driving conditions.

&&

LAT...LON 3444 10599 3454 10616 3497 10593 3477 10552
TIME...MOT...LOC 0657Z 222DEG 28KT 3457 10602

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

11
1 follow-up statement
595 
WWUS55 KABQ 150706
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
106 AM MDT Wed Oct 15 2025

NMC057-150716-
/O.CAN.KABQ.SV.W.0511.000000T0000Z-251015T0745Z/
Torrance NM-
106 AM MDT Wed Oct 15 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CENTRAL TORRANCE 
COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled. However, small hail and 
gusty winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement 
agency. They will send your report to the National Weather Service 
office.

&&

LAT...LON 3444 10599 3454 10616 3497 10593 3477 10552
TIME...MOT...LOC 0657Z 222DEG 28KT 3457 10601

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 12:10 AM MDT, 47 minutes earlier. Its key messages:

  • Updated at 1200 AM MDT Wed Oct 15 2025
  • Flooding of creeks, streams, and arroyos will be a concern through tonight across the area in locations with repeated rounds of rainfall. The Animas River and San Juan River near Farmington may cause minor flooding impacts.
  • Patchy fog will limit visibility to one quarter of a mile at times into this morning, particularly in the highlands to the east of the central mountain chain, including areas near Las Vegas and Clines Corners.
  • There is a marginal risk for severe storms over much of north central NM on today and tonight.
  • There is a moderate risk (40-60%) of a first freeze of the season for areas in the Estancia Valley, San Agustin Plains and near Reserve Friday and Saturday mornings.
Area forecast discussion, Oct 15, 12:10 AM MDT, 47 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1210 AM MDT Wed Oct 15 2025

...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1200 AM MDT Wed Oct 15 2025

- Flooding of creeks, streams, and arroyos will be a concern
  through tonight across the area in locations with repeated
  rounds of rainfall. The Animas River and San Juan River near
  Farmington may cause minor flooding impacts.

- Patchy fog will limit visibility to one quarter of a mile at
  times into this morning, particularly in the highlands to the
  east of the central mountain chain, including areas near Las
  Vegas and Clines Corners.

- There is a marginal risk for severe storms over much of north
  central NM on today and tonight.

- There is a moderate risk (40-60%) of a first freeze of the
  season for areas in the Estancia Valley, San Agustin Plains and
  near Reserve Friday and Saturday mornings.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 1200 AM MDT Wed Oct 15 2025

The latest water vapor satellite imagery shows the upper low moving
east from central CA into NV, which is creating a persistent
southerly flow of subtropical moisture in the lower boundary layer
across NM and allowing PWATs to continue well above the 90th
percentile. Surface dewpoint temperatures continue to be anomalously
high for the middle of October, with mid 50s to 60 currently
observed in the middle and lower RGV. With surface dewpoints that
high and forcing associated with the approaching upper low, a round
of nocturnal convection is underway across south central NM and is
modeled to progress north through the area into the early morning
hours. A Dense Fog Advisory is currently in effect for the Central
and Northeast Highlands through 16Z, but this may need to be
expanded in area later. Breezy to locally windy conditions will
develop today as southerly low level flow increases in response to
the eastward bound upper low. Another round of showers and storms is
forecast to develop later this afternoon and evening, this time
focusing over the northern mountains and nearby highlands. This area
is included in a marginal risk for severe thunderstorms on the SPC
day 1 outlook. The 00Z NAM may be over-forecasting the instability
again based on what transpired Tuesday, but the 0-6km bulk shear of
55-65kts is for real and supportive of severe storms. Storms will
have a better chance of continuing overnight Wednesday into Thursday
morning due to increasing forcing associated with the upper low
moving from UT into CO/WY. This setup brings a moderate chance (40-
60%) of severe storms to areas between Taos, Las Vegas and Raton
after midnight which would be a rather rare event in general, but
especially in mid October. Dry air will rotate east under the upper
low circulation and over NM on Thursday, finally bringing an end to
convection across central and western NM. However, will hold onto a
slight chance mention of showers and storms across eastern NM on
Thursday where sufficient low level moisture will reside to fuel a
few showers or storms.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 1200 AM MDT Wed Oct 15 2025

A weak trailing trough will move over the region Thursday night, but
will have insufficient moisture to produce precipitation. PWATs will
continue the downtrend through Friday night, down to below normal
areawide. The much drier atmosphere will allow for increasing diurnal
temperature ranges and will make if feel much more like fall. This
will be notable both Friday and Saturday mornings when low
temperatures will fall below freezing at a number of western and
north central NM locales. A few locales will experience the first
freeze of the season and a Freeze Warning may be required. The
medium range model solutions are telling a fairly consistent story
for the weekend of weak ridging and increasing pressure heights
bringing a warming trend that will send high temperatures back above
normal most areas by Sunday. The latest model solutions differ with
the handling of an approaching upper level trough early next week
but agree on a windier pattern developing, especially on Monday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM MDT Wed Oct 15 2025

A mixed bag of VFR to LIFR conditions prevail across northern and
central NM, with continued deterioration forecast through the
morning hours. KLVS will be the most impacted terminal and be slow
to improve Wednesday. Low probabilities for MVFR or lower at
KABQ/KAEG and KSAF through Wednesday morning. Southerly winds will
pick up areawide Wednesday, with gusts up to between 25-30kts being
common. A round of late day shower and storms will focus over north
central areas Wednesday, with potential for impacts at KLVS and
KSAF.

&&

.FIRE WEATHER...
Issued at 1200 AM MDT Wed Oct 15 2025

Critical fire weather conditions are not forecast through at least
the next seven days, mainly due to wet antecedent conditions and
the unreceptivity of fuels. However, winds and humidity will
approach critical threshold on Monday as winds ramp up in advance
of an approaching upper level trough. Otherwise, high humidity and
chances for wetting rain will persist through Wednesday night
before the atmosphere begins to dry out on Thursday. Dry
conditions will persist through the weekend with a warming trend
as an upper level ridge moves east over the region. Vent rates
will take a dip and be poor to fair most areas this weekend, with
a stable atmosphere as the ridge moves overhead.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  73  41  60  33 /  30  10   0   0
Dulce...........................  68  37  61  25 /  60  70  10   0
Cuba............................  68  39  61  31 /  60  60   5   0
Gallup..........................  69  31  61  26 /   5   0   0   0
El Morro........................  70  36  61  30 /  10   5   0   0
Grants..........................  74  38  65  29 /  30  10   0   0
Quemado.........................  71  36  64  31 /   5   5   0   0
Magdalena.......................  71  46  69  38 /  10  20   0   0
Datil...........................  71  39  65  32 /  10   5   0   0
Reserve.........................  73  38  69  33 /  10   0   0   0
Glenwood........................  77  43  72  38 /  10   0   0   0
Chama...........................  62  36  57  25 /  60  80  10   0
Los Alamos......................  65  48  62  38 /  80  80  20   0
Pecos...........................  64  46  63  35 /  60  80  20   5
Cerro/Questa....................  66  44  61  29 /  50  70  20   0
Red River.......................  61  39  57  24 /  50  70  20   5
Angel Fire......................  64  38  60  12 /  50  70  20   5
Taos............................  69  45  64  28 /  50  80  20   0
Mora............................  62  44  64  31 /  60  70  20   5
Espanola........................  73  47  69  33 /  70  80  20   0
Santa Fe........................  69  49  65  36 /  70  80  20   5
Santa Fe Airport................  73  47  67  33 /  60  80  10   0
Albuquerque Foothills...........  75  54  68  43 /  40  60  10   0
Albuquerque Heights.............  77  53  70  42 /  30  50   5   0
Albuquerque Valley..............  79  48  72  36 /  30  50   5   0
Albuquerque West Mesa...........  77  52  70  42 /  40  50   5   0
Belen...........................  79  51  73  41 /  20  30   0   0
Bernalillo......................  78  51  70  39 /  50  60  10   0
Bosque Farms....................  78  48  72  38 /  20  40   0   0
Corrales........................  78  50  71  39 /  40  60   5   0
Los Lunas.......................  78  50  72  40 /  20  40   0   0
Placitas........................  75  51  67  39 /  50  60  10   0
Rio Rancho......................  76  52  70  41 /  40  60   5   0
Socorro.........................  79  53  75  44 /  10  30   0   0
Sandia Park/Cedar Crest.........  70  47  63  36 /  40  60  10   0
Tijeras.........................  72  49  65  38 /  40  60  10   0
Edgewood........................  72  48  66  34 /  30  60  10   0
Moriarty/Estancia...............  73  46  69  32 /  30  50  10   0
Clines Corners..................  67  48  66  34 /  30  60  10   5
Mountainair.....................  72  48  67  37 /  20  40   5   0
Gran Quivira....................  72  49  68  38 /  20  40   5   0
Carrizozo.......................  77  55  73  46 /  20  20   5   0
Ruidoso.........................  71  50  67  39 /  20  20  10   5
Capulin.........................  66  50  67  35 /  10  40  10  20
Raton...........................  67  51  71  33 /  30  40  20  10
Springer........................  69  52  73  34 /  30  50  20  10
Las Vegas.......................  63  49  66  36 /  50  70  20   5
Clayton.........................  74  54  75  45 /   5  10  20  20
Roy.............................  68  53  71  39 /  20  50  20  10
Conchas.........................  76  57  79  43 /  20  40  20  20
Santa Rosa......................  71  55  76  44 /  30  30  20  10
Tucumcari.......................  79  56  80  46 /   5  10  20  20
Clovis..........................  79  55  81  51 /   0   0  20  20
Portales........................  80  56  82  51 /   0   0  20  20
Fort Sumner.....................  76  57  79  47 /  10  10  20  20
Roswell.........................  80  59  83  51 /   5   5  20  10
Picacho.........................  75  53  80  47 /  10  10  20  10
Elk.............................  75  52  75  46 /  10  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM MDT this morning for NMZ223-229.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11

In the hours before

Special weather statement, Oct 15, 12:19 AM MDT, 38 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1219 AM MDT Wed Oct 15 2025

NMZ222-224-150645-
Estancia Valley NM-South Central Highlands NM-
1219 AM MDT Wed Oct 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TORRANCE COUNTY
UNTIL 1245 AM MDT...

At 1219 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Gran Quivira, or 30 miles south of Estancia,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mountainair.

This includes Highway 60 between Mile Markers 203 and 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3455 10623 3459 10621 3446 10593 3426 10618
      3436 10634 3453 10625 3453 10622 3454 10623
TIME...MOT...LOC 0619Z 216DEG 21KT 3436 10621

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Oct 15, 12:48 AM MDT, 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1248 AM MDT Wed Oct 15 2025

NMZ222-224-150715-
Estancia Valley NM-South Central Highlands NM-
1248 AM MDT Wed Oct 15 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TORRANCE COUNTY UNTIL
115 AM MDT...

At 1248 AM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Willard, or 18 miles south of Estancia, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Willard.

This includes Highway 60 between Mile Markers 206 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3452 10622 3475 10611 3462 10576 3462 10577
      3460 10577 3460 10578 3459 10578 3459 10579
      3458 10579 3457 10580 3457 10581 3456 10582
      3455 10582 3438 10605 3449 10623
TIME...MOT...LOC 0648Z 212DEG 22KT 3452 10609

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 6:28 PM MDTDense Fog AdvisoryABQSan Miguel, Santa Fe, Torrance10 hr
Oct 15, 12:19 AM MDTSpecial Weather StatementABQTorrance26 min
Oct 15, 12:48 AM MDTSpecial Weather StatementABQTorrance27 min
Oct 15, 11:57 AM MDTFreeze WatchABQBernalillo, Colfax, McKinley, Mora, Rio Arriba, San Juan and 3 more24 hr
Oct 15, 4:39 PM MDTSpecial Weather StatementABQ36 min
Oct 15, 5:32 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan3 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.